Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 99, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 13, 2005, 4:47 PM CDT for Avoyelles Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2005, 4:47 PM CDT (21:47 UTC)
- Expired
- Aug 13, 2005, 5:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Avoyelles Parish, LA
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2810 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 132149 SVRLCH LAC009-132245- /O.NEW.KLCH.SV.W.0099.050813T2147Z-050813T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 447 PM CDT SAT AUG 13 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... AVOYELLES PARISH IN CENTRAL LOUISIANA * UNTIL 545 PM CDT * AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER HAMBURG...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... BORDELONVILLE BY 455 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3099 9206 3096 9186 3129 9173 3134 9204 $$
1 follow-up statement
000 WWUS54 KLCH 132200 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 PM CDT SAT AUG 13 2005 LAC009-132245- /O.CON.KLCH.SV.W.0099.000000T0000Z-050813T2245Z/ AVOYELLES LA- 500 PM CDT SAT AUG 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR AVOYELLES PARISH... AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MARKSVILLE...MOVING NORTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL AVOYELLES PARISH AT 510 PM CDT RURAL NORTHERN AVOYELLES PARISH AT 520 PM CDT LAT...LON 3108 9209 3105 9191 3122 9186 3124 9206 $$ JT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:05 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 13, 3:05 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 305 PM CDT SAT AUG 13 2005 .DISCUSSION... SURFACE HIGH PRESSURE WILL CONTINUE TO EXTEND WEST OVER THE AREA WITH A PERSISTENT LOW LEVEL SOUTHERLY FLOW. EXPECT MOISTURE TO INCREASE TOMORROW BASED ON LIGHTENING OF WATER VAPOR IMAGERY IN THE GULF OF MEXICO. THE LAKE CHARLES UPPER AIR SOUNDING HAS BEEN SHOWING AN INCREASING TREND IN PRECIPITABLE WATER LATELY. MODELS DONT SEEM TO BE DOING A VERY GOOD JOB UNDER THIS SITUATION...LACKING ALL BUT SATELLITE DERIVED UPPER AIR SOUNDINGS OVER THE GULF OF MEXICO. ADDITIONALLY THIS MORNING GFS MODEL WAS INITIALIZED ABOUT 0.15 INCH PRECIPITABLE WATER TOO LOW AT LAKE CHARLES. THE GFS IS SHOWING AN INCREASE IN MOISTURE AND HIGHER POPS FOR TOMORROW WHICH LOOKS ABOUT RIGHT. BEYOND THAT MODELS DON/T SEEM TO BE MUCH HELP SO AM CALLING FOR SCATTERED SUMMERTIME SHOWERS MONDAY AND TUESDAY. DURING THE EXTENDED PERIOD...WEDNESDAY THROUGH SATURDAY...NOT MUCH CHANGE WITH A CHANCE OF DAYTIME SUMMERTIME THUNDERSTORMS EACH DAY. && .AVIATION... OUTSIDE OF SCATTERED DAYTIME THUNDERSTORMS...MAINLY VFR WITH LIGHT FOG LATE TONIGHT AND EARLY SUNDAY MORNING. && .MARINE... A CONTINUATION OF RALATIVELY LIGHT WINDS AND LOW SEAS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 77 91 75 91 / 20 50 20 40 KBPT 75 91 77 91 / 20 50 20 40 KAEX 74 91 74 93 / 20 50 10 40 KLFT 76 91 76 91 / 20 50 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
Hazardous weather outlook, Aug 13, 4:42 AM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 442 AM CDT SAT AUG 13 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215- 216-140945- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 442 AM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...GM AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A FEW MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. TEMPERATURES SHOULD REMAIN ABOVE SEASONAL NORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BEST CHANCE FOR RAIN WILL BE MONDAY WHEN SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST. OTHERWISE LITTLE CHANGE IN THE OVERALL PATTERN. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JS
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.